Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 129, NWS Jackson, MS

September 18, 2009Washington County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 18, 2009, 4:15 PM CDT for Washington County, Mississippi. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2009, 4:15 PM CDT (21:15 UTC)
Expired
Sep 18, 2009, 5:31 PM CDT
In force
76 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2050 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 182115
FFWJAN
MSC151-182315-
/O.NEW.KJAN.FF.W.0129.090918T2115Z-090918T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT FRI SEP 18 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
  GREENVILLE...

* UNTIL 615 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR WAYSIDE...OR NEAR
  AVON...MOVING NORTH AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON
  THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINTERVILLE...TRIBBETT AND METCALFE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3352 9076 3311 9076 3311 9091 3303 9092
      3303 9115 3307 9112 3314 9116 3315 9109
      3322 9109 3328 9104 3329 9108 3325 9110
      3333 9114 3345 9106 3339 9117 3347 9112
      3351 9117 3346 9118 3352 9118

$$

JC
1 follow-up statement
000 
WGUS74 KJAN 182231
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT FRI SEP 18 2009

MSC151-182241-
/O.CAN.KJAN.FF.W.0129.000000T0000Z-090918T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-
531 PM CDT FRI SEP 18 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WASHINGTON
COUNTY...

THE HEAVIEST RAIN HAS DIMINISHED AND LIGHT TO MODERATE RAIN WILL 
CONTINUE ACROSS THE COUNTY FOR THE NEXT HOUR OR TWO. 



LAT...LON 3352 9076 3311 9076 3311 9091 3303 9092
      3303 9115 3307 9112 3314 9116 3315 9109
      3322 9109 3328 9104 3329 9108 3325 9110
      3333 9114 3345 9106 3339 9117 3347 9112
      3351 9117 3346 9118 3352 9118

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:52 PM CDT, 23 minutes earlier.

Area forecast discussion, Sep 18, 3:52 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT FRI SEP 18 2009

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

RADAR/SAT IMAGES THIS AFTERNOON SHOW THE LOW PRESSURE SYSTEM THAT
HAS PLAGUED THE AREA WITH HEAVY RAIN OVER THE LAST FEW DAYS STILL
ROTATING OVER LA. THIS SYSTEM IS NOT PROGGED TO MAKE MUCH PROGRESS
MOVING OUT OF THE LOWER MS VALLEY OVER THE NEXT 24 HRS. AS A
RESULT...SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE
EVENING HOURS. WITH PW VALUES RESIDING ABOVE 2 IN ACROSS THE
ARKLAMISS...HEAVY RAIN WILL CONTINUE TO BE A FACTOR. SOILS ACROSS
NORTHWESTERN ZONES REMAIN SATURATED AND WITH HIGH CHANCES OF
ADDITIONAL RAINFALL OVERNIGHT...HAVE EXTENDED THE FLASH FLOOD WATCH
THROUGH 12Z TOMORROW.

ANOTHER ROUND OF INCREASING COVERAGE SHOWERS AND THUNDERSTORMS IS
EXPECTED TOMORROW AFTERNOON AS SFC HEATING COMMENCES. PW VALUES DO
NOT LOOK TO DIMINISH AT ALL AS WE REMAIN IN MOIST SOUTHERLY FLOW AND
HEAVY RAIN POTENTIAL WILL CONTINUE INTO THE AFTERNOON AS A RESULT.
THIS WILL NEED TO BE MONITORED FOR POSSIBLE EXTENSION OF THE FLASH
FLOOD WATCH FOR AREAS NORTHWEST.

OUR TIME WITH THIS MEANDERING LOW PRESSURE SYSTEM MAY BE COMING TO
AND END STARTING SAT NIGHT AS THE SYSTEM CONTINUES TO WEAKEN...AND
BEGINS EJECTING NORTHEAST DUE TO A DEEPENING UPPER LEVEL TROF OVER
THE PLAINS. ALTHOUGH THE STRONG SFC CONVERGENCE WILL MOVE OFF...DEEP
MOISTURE IN SOUTHERLY FLOW WILL REMAIN OVER THE AREA WITH GFS/NAM IN
GOOD AGREEMENT KEEPING PW VALUES NEAR 2 IN THROUGH SUN NIGHT.
THEREFORE...NOT LOOKING FOR MUCH OF A BREAK IN AFTERNOON SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH SUNDAY. ACTIVITY WILL BECOME MUCH
MORE DEPENDENT ON AFTERNOON HEATING BY SAT...AND HAVE LIMITED HIGHER
POPS SAT NIGHT TO AREAS NORTHEAST. BY SUNDAY NIGHT...A FEW SHOWERS
MAY PERSIST UNTIL MIDNIGHT HOWEVER MOST ACTIVITY WILL WANE AFTER
SUNDOWN.

DAYTIME HIGHS WILL REMAIN IN THE MID 80S OVER THE WEEKEND...WITH
NIGHTTIME LOWS DROPPING INTO THE LOWER 70S...AND POSSIBLY THE UPPER
60S COME MONDAY MORNING. CONTINUED THE TREND OF FAVORING THE HIGHER
MET NUMBERS FOR HIGH AND LOW TEMPS. /BK/

.PREVIOUS LONG TERM...

PERIOD STARTS OFF WITH A HIGHLY-AMPLIFIED...LONGWAVE UPPER RIDGE
OVER THE UPPER MIDWEST AND CENTRAL/SOUTHERN CANADA...WITH A BROAD
TROUGH AND UPPER LOW OVER THE EAST CENTRAL ROCKIES EXTENDING
EASTWARD INTO THE CENTRAL PLAINS. THE UPPER LEVEL HEIGHT GRADIENT AT
THE SOUTHERN PERIPHERY OF THIS UPPER LEVEL TROUGH/LOW WILL BE
SUPPORTING A NEARLY ZONAL UPPER JET STREAK EXTENDING FROM THE
NORTHERN GULF OF CALIFORNIA OVER NORTHERN MEXICO INTO TEXAS AND
LOUISIANA. OVERALL...THESE FEATURES WILL BE RATHER PROGRESSIVE
THROUGH THE FORECAST PERIOD. THERE IS CURRENTLY GOOD AGREEMENT AMONG
NWP MODEL GUIDANCE THAT THE ZONAL JET STREAK WILL BE INFLUENCING THE
REGIONAL WEATHER BY THE LATTER HALF OF THE WEEKEND. IN PARTICULAR
FOR SATURDAY NIGHT...LITTLE SYNOPTIC ASCENT IS NOTED...AT
BEST...WITH MAYBE WEAK SUBSIDENCE BEING INDUCED BY ANTICYCLONIC
SHEAR VORTICITY ADVECTION IN THE RIGHT EXIT REGION OF THE JET
STREAK. NEVERTHELESS...PRIMARY SURFACE TROUGH AXIS/SURFACE LOW WILL
BE LIFTING NORTHWARD ALONG OR JUST WEST OF THE MISSISSIPPI
RIVER...RESULTING IN SOUTHEASTERLY TO SOUTHERLY LOW LEVEL FLOW AND
PWATS NEAR 1.9 INCHES LINGERING ACROSS THE AREA ON SATURDAY NIGHT.
THUS...PRECIP CHANCES WILL CONTINUE INTO SATURDAY NIGHT...THOUGH
COVERAGE DOES NOT LOOK TO BE AS WIDESPREAD AS PREVIOUS NIGHTS...
PARTICULARLY ACROSS SOUTHERN AREAS WHERE BOUNDARY LAYER MOISTURE
CONVERGENCE WILL BE SOMEWHAT WEAKER.

MEANWHILE...DEEP LOW PRESSURE CURRENTLY OVER THE GULF OF ALASKA WILL
SHED OFF A VORT MAX ASSOCIATED WITH A SOUTHEASTWARD-MOVING UPPER
TROUGH OVER THE PACIFIC NORTHWEST...WHICH WILL BE INITIALLY AND
GRADUALLY AMPLIFYING WITH TIME FOR SATURDAY AND SUNDAY AS UPPER
LEVEL JET ENERGY DIVES SOUTHWARD INTO THE BACKSIDE OF THE TROUGH. ON
SUNDAY...THE AMPLIFYING UPPER TROUGH IN THE LEE OF THE ROCKIES WILL
FORCE THE UPPER LEVEL ZONAL JET MAX OVER THE CWA TO GRADUALLY BECOME
MORE CYCLONICALLY-CURVED...WITH UPPER FLOW BACKING FROM WESTERLY TO
MORE SOUTHWESTERLY AND EVEN BECOMING SOMEWHAT DIFFLUENT AS UPPER
LEVEL ENERGY LIFTS NORTHEASTWARD UPSTREAM OF A RIDGE AXIS OVER THE
EASTERN CONUS. AT THE SAME TIME...THE AFOREMENTIONED EAST ROCKIES/CENTRAL
PLAINS UPPER LOW WILL BE ABSORBED BY THIS AMPLIFYING UPPER TROUGH.
MID/UPPER-LEVEL Q-VECTOR CONVERGENCE CORRESPONDINGLY INCREASES
ACROSS THE AREA ON SUNDAY...ALONG WITH A SLIGHT INCREASE IN PWATS AS
MID/UPPER LEVEL MOISTURE OVER THE WESTERN GULF IS ADVECTED INTO THE
REGION. THUS...PRECIP CHANCES CONTINUE INTO SUNDAY...ESPECIALLY AS
APPRECIABLE SOUTH TO SOUTHEAST LOW LEVEL RETURN FLOW DEVELOPS WEST
OF BUILDING SURFACE HIGH PRESSURE OVER THE EASTERN CONUS.
HOWEVER...THE EARLIER SURFACE TROUGH WILL LIKELY HAVE LIFTED NORTH
OF THE AREA BY SUNDAY AFTERNOON...PROVIDING ONLY LIMITED LOW LEVEL
FORCING FOR CONVECTION ACROSS THE CWA.

THINGS STILL APPEAR TO GET RATHER INTERESTING FOR NEXT WEEK AS AN
EVEN DEEPER GULF OF ALASKA VORTEX IS PROGGED TO INTERACT WITH AN
AMPLIFYING EAST PACIFIC RIDGE THIS WEEKEND TO CREATE AN INTENSE H2
ZONAL JET STREAK OVER THE GULF OF ALASKA BY SUNDAY. OPERATIONAL
GFS/ECMWF ARE SHOWING THE H2 JET STREAK REACHING SPEEDS OVER 140 KT
OVER THE FAR NORTHEAST PACIFIC AND WESTERN BRITISH COLOMBIA. THE
QUASI-HORIZONTAL ZONAL MOMENTUM IN THIS JET STREAK APPEARS TO BE SO
STRONG...AT LEAST BASED ON THE OPERATIONAL GFS...GEM...AND ECMWF...
THAT IT COULD CUT OFF THE SOUTHERN EXTENSION OF THE AMPLIFYING UPPER
TROUGH BY MONDAY...YIELDING A CLOSED UPPER-LEVEL CYCLONIC
CIRCULATION SOMEWHERE IN THE LEE OF THE ROCKIES BY LATE MONDAY. THIS
COULD YIELD A SPLIT-FLOW REGIME OVER THE EASTERN TWO-THIRDS OF THE
CONUS AND SOUTHERN CANADA...WITH A JET STREAM BRANCH OVER SOUTHERN
CANADA AND A SECONDARY BRANCH AROUND THE CLOSED CYCLONIC CIRCULATION
BY TUESDAY. ADDITIONAL PIECES OF SHORTWAVE ENERGY DIVING INTO THE
BACKSIDE OF THE NORTHERN TROUGH COULD FEED INTO THE CLOSED
CIRCULATION...THOUGH MODELS TYPICALLY DON/T HANDLE THESE IMPULSES
WELL ALONG WITH THE CUT-OFF CIRCULATIONS IN EXTENDED PERIODS...AND
THUS FORECAST CONFIDENCE BEYOND MONDAY WANES RATHER FAST. LATEST NWP
GUIDANCE SUGGESTS THAT THE STRONG ZONAL JET COULD BE STRONGER THAN
DEPICTED IN EARLIER RUNS...FORCING THE UPPER LOW TO CUT OFF EARLIER
AND FARTHER TO THE NORTH. WHILE THE OPERATIONAL GFS...GEM...AND
ECMWF ALL INDICATE A RATHER DEEP CLOSED CYCLONIC BY TUESDAY NIGHT
OVER THE PLAINS STATES...A FEW GFS ENSEMBLE PERTURBATIONS STILL
INDICATE AN OPEN TROUGH...THOUGH THE RATIO OF THOSE DEPICTING AN
OPEN TROUGH TO THOSE DEPICTING A CLOSED CIRCULATION IS SMALLER THAN
YESTERDAY...LENDING GREATER CONFIDENCE IN THE CLOSED LOW
SOLUTION...THE EXACT POSITION OF WHICH IS STILL IN QUESTION. THE
EXACT SYNOPTIC SET-UP FOR THE MIDDLE OF NEXT WEEK WILL HIGHLY
MODULATE THE LOCATION OF ANY ENHANCED CONVECTIVE ACTIVITY...AS WELL
AS THE POTENTIAL FOR HEAVY RAINFALL AND STRONG STORMS.
HOWEVER...MODEL CONSENSUS IS THAT SOUTHWESTERLY FLOW ALOFT WILL BE
INCREASING LATE IN THE WEEKEND INTO THE EARLY PART OF NEXT
WEEK...WITH INCREASING SYNOPTIC-SCALE ASCENT ACROSS THE AREA...ALONG
WITH THE PRESENCE OF SOME MID/UPPER-LEVEL CLOSED CYCLONIC
CIRCULATION WEST OR NORTHWEST OF THE CWA.

THUS FOR MONDAY...SOUTHWESTERLY FLOW ALOFT WILL INCREASE AS THE
AFOREMENTIONED UPPER-LEVEL TROUGH AND/OR CLOSED CIRCULATION
TRANSLATES EASTWARD TOWARD THE EASTERN CONUS/WESTERN ATLANTIC UPPER
RIDGE. INCREASING MID/UPPER-LEVEL Q-VECTOR CONVERGENCE ACROSS THE
AREA EAST OF THE TROUGH AXIS WILL ALLOW COVERAGE OF PRECIP TO EXPAND
FOR MONDAY...ESPECIALLY WITH LITTLE CAP AND PWATS AROUND 1.9 INCHES.
FOR TUESDAY...SOUTHWESTERLY FLOW ALOFT COULD STRENGTHEN ESPECIALLY
IF ANY CLOSED CYCLONIC CIRCULATION BEGINS TO APPROACH THE
AREA...WITH PWATS POTENTIALLY FURTHER INCREASING AHEAD OF ANY
FRONTAL FEATURES. THUS...DEEP-LAYER SYNOPTIC ASCENT INCREASES A
LITTLE MORE RESULTING IN CONTINUING PRECIP CHANCES INTO TUESDAY.
GOOD AGREEMENT BETWEEN GFS ENSEMBLE MEAN...OPERATIONAL GFS...AND
ECMWF THAT SOUTHWESTERLY H5 FLOW COULD REACH THE 25 TO 30 KT
RANGE...THUS INCREASING DEEP-LAYER SHEAR SOMEWHAT BY TUESDAY.

A STRONG COLD FRONT ASSOCIATED WITH THE AMPLIFYING UPPER TROUGH WILL
LIKELY BE MOVING SOUTHEASTWARD ACROSS THE CONUS ON MONDAY AND
TUESDAY. THE OPERATIONAL GFS AND ECMWF BOTH HAVE THE SURFACE FRONT
APPROACHING THE NORTHWESTERN PART OF THE CWA SOMETIME BETWEEN
TUESDAY NIGHT AND WEDNESDAY...WITH THE GFS FASTER THAN THE ECMWF.
HOWEVER...GIVEN THAT THE FRONT WILL MOST DEFINITELY BE OUTRUNNING
ITS UPPER SUPPORT...FRONTAL TIMING THIS FAR OUT IS HIGHLY UNCERTAIN.
GIVEN THE LACKING UPPER SUPPORT...BOTH GFS/ECMWF SOLUTIONS SHOW THE
FRONT STALLING OUT OVER THE AREA WEDNESDAY THROUGH FRIDAY WITH
PLENTIFUL MOISTURE POOLING ALONG THE BOUNDARY RESULTING IN PWATS
OVER 2 INCHES NEAR THE BOUNDARY. THESE SOLUTIONS COULD YIELD A
PROLONGED PERIOD OF WIDESPREAD SHOWERS AND THUNDERSTORMS FOR THE
MIDDLE TO END OF NEXT WEEK...WITH HEAVY RAINFALL...ALONG WITH STRONG
STORMS GIVEN 0-6 KM SHEAR VALUES AROUND 30 KT. EXACTLY WHERE THIS
SETS UP...IF IT DOES...IS IN QUESTION. HOWEVER...LOW CONFIDENCE
CURRENTLY EXISTS IN THIS SOLUTION. ULTIMATELY...THE TIMING...
LOCATION...AND STRENGTH OF THE SURFACE FEATURES THIS FAR SOUTH...IF
ANY...WILL BE HIGHLY MODULATED BY THE UPPER LEVEL DYNAMICS OF THE
SOUTHERN EXTENSION OF THE UPPER TROUGH...FOR WHICH RATHER LOW
CONFIDENCE EXISTS FOR TUESDAY THROUGH FRIDAY. THIS IS ESPECIALLY THE
CASE...AS A FEW OF PERTURBATION MEMBERS OF THE GFS ENSEMBLES SHOW
THE AREA ON THE BACKSIDE OF THE UPPER TROUGH FOR THIS TIME...KEEPING
PRECIP CHANCES RATHER LOW. OVERALL...GFS ENSEMBLE MEMBERS DON/T
STRONGLY SUGGEST HIGH PRECIP CHANCES LASTING INTO FRIDAY...PROVIDING
LIMITED BACKING FOR THE OPERATIONAL GFS SOLUTION THAT FAR OUT.

GENERALLY...THOUGH WITH A FEW EXCEPTIONS...MAV/MEX POPS HAVE BEEN
FOLLOWED FOR THE ENTIRE PERIOD. HOWEVER...POPS WERE TRENDED DOWNWARD
FROM THE MEX IN A FEW CASES...PARTICULARLY ON TUESDAY...WHEN MEX
POPS EXCEEDED MEH POPS AND ALONG WITH QUESTIONABLE TIMING OF SURFACE
FRONT. FRIDAY POPS ALSO WERE TRENDED DOWNWARD FROM THE MEX AS THE
OPERATIONAL GFS QPF FIELDS APPEAR TO BE AN OUTLIER AT THE HIGH SIDE
OF GUIDANCE SUITE. ECMWF ALSO SHOWS PERSISTENT RAINFALL AXIS SETTING UP
EAST OF THE AREA WITH THE STATIONARY FRONT FARTHER TO THE EAST...AND
CONSENSUS AMONG GFS ENSEMBLE QPF FIELDS IS FOR THE HIGHER POPS TO
REMAIN EAST OF THE CWA ON FRIDAY. FORECAST TEMPERATURES THROUGH THE
PERIOD GENERALLY FOLLOW MAV/MEX GUIDANCE RATHER CLOSELY AS WELL.

AS FAR AS HAZARDS FROM STORMS ON SUNDAY THROUGH FRIDAY ARE
CONCERNED...THREAT OF HEAVY RAIN WILL CONTINUE WITH PLENTIFUL
MOISTURE TRANSPORT INTO THE AREA WITH EFFICIENT RAINFALL RATES.
STORM MOTIONS WILL BE INCREASED FOR SUNDAY THROUGH FRIDAY...WHICH
COULD MITIGATE FLASH FLOOD POTENTIAL SOMEWHAT. HOWEVER...ANTECEDENT
HEAVY RAINFALL AND SATURATED SOILS WILL RAISE SOME CONCERN FOR FLASH
FLOODING AND THEREFORE THE THREAT WILL NEED TO BE MONITORED CLOSELY.
WHERE ANY AXIS OF HEAVY RAINFALL SETS UP WILL BE HIGHLY DEPENDENT ON
POSITION OF SURFACE BOUNDARIES...AND THIS ISSUE REMAINS HIGHLY
UNCERTAIN. STRENGTH OF DEEP LAYER SHEAR COULD SUPPORT STRONG STORMS
DURING THIS TIME AS WELL...ESPECIALLY ALONG AND AHEAD OF ANY FRONT
FOR TUESDAY...BUT RATHER WIDESPREAD CONVECTIVE COVERAGE AND
ASSOCIATED CONVECTIVE OVERTURNING...AND POTENTIAL FOR DEEP SHEAR TO
BE DISASSOCIATED FROM HIGHER INSTABILITY IF THE UPPER LOW CUTS OFF
TOO EARLY...ADDS CONSIDERABLE UNCERTAINTY FOR STRONG THUNDERSTORM
POTENTIAL NEXT WEEK DESPITE INCREASING DEEP SHEAR. /COHEN/

&&

.AVIATION...MVFR/VFR CEILINGS ARE BEING OBSERVED AT OR AROUND MOST
TAF SITES ACROSS THE AREA AS OF MID AFTERNOON. IFR CEILINGS AND
VISIBILITIES...TO LOCALIZED LIFR VISIBILITIES...WILL BE POSSIBLE AT
ANY SITE TODAY INTO TONIGHT THAT OBSERVES CONVECTION.  THEN ONCE
AGAIN FOR TONIGHT INTO EARLY SATURDAY MORNING...CEILINGS AND
VISIBILITIES COULD AGAIN BE REDUCED TO MVFR/IFR STATUS AS A RESULT
OF EITHER CONVECTION...LOW STRATUS...OR FOG. CEILINGS AND
VISIBILITIES WILL GRADUALLY IMPROVE DURING THE MORNING. IFR CEILINGS
AND VISIBILITIES...TO LOCALIZED LIFR VISIBILITIES...WILL BE POSSIBLE
AT ANY SITE SATURDAY THAT OBSERVES CONVECTION. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  85  70  86 /  50  62  37  41
MERIDIAN      72  86  69  86 /  49  67  38  45
VICKSBURG     71  85  69  87 /  46  59  36  33
HATTIESBURG   72  88  71  88 /  44  61  26  43
NATCHEZ       71  85  69  87 /  42  57  25  32
GREENVILLE    72  84  69  86 /  45  64  44  37
GREENWOOD     71  85  70  85 /  48  69  47  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-
     026-034-035-040-041.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

45/17
Hazardous weather outlook, Sep 18, 1:13 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CDT FRI SEP 18 2009

LAZ024>026-MSZ027>033-036>039-042>066-072>074-191815-
CATAHOULA-TENSAS-CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
113 PM CDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND SATURDAY

AN APPROACHING LOW PRESSURE SYSTEM WILL COMBINE WITH THE MOIST
AIRMASS OVER THE REGION PRODUCING SHOWERS AND THUNDERSTORMS WHICH
WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL RATES. LOCALLY HEAVY RAIN
LEADING TO THE PONDING OF WATER ON AREA ROADS...AS WELL AS IN LOW
LYING AND POOR DRAINAGE AREAS...WILL BE POSSIBLE TONIGHT WITH ANY
SHOWER OR THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-026-034-035-040-
041-191815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
113 PM CDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

LOCALLY HEAVY RAIN RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE
WITH SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. THIS AMOUNT OF RAIN
OVER NEARLY SATURATED SOILS WILL LIKELY LEAD TO RUNOFF PROBLEMS. THE
PONDING OF WATER ON AREA ROADS...AS WELL AS IN LOW LYING AND POORLY
DRAINED AREAS CAN BE EXPECTED. LOCALIZED FLASH FLOODING WILL ALSO BE
POSSIBLE IN THE HEAVIEST DOWNPOURS. RESIDENTS SHOULD BE READY TO MOVE
TO HIGHER GROUND IF WARNINGS ARE ISSUED OR FLOODING IS OBSERVED. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Sep 18, 3:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT FRI SEP 18 2009

MSZ064-072-073-182130-
LAMAR MS-MARION MS-JEFFERSON DAVIS MS-
344 PM CDT FRI SEP 18 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BUNKER HILL AT
344 PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN JEFFERSON DAVIS...NORTHEASTERN MARION AND NORTHWESTERN
LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:07 PM CDTFlash Flood WarningJANHumphreys, Sharkey, Yazoo113 min
Sep 17, 10:53 PM CDTFlash Flood WarningJANClarke, Lauderdale61 min
Sep 18, 4:41 AM CDTFlash Flood WarningJANLeflore, Sunflower2 hr
Sep 18, 5:48 AM CDTFlash Flood WarningJANChoctaw68 min
Sep 18, 6:36 AM CDTFlash Flood WarningJANLeflore, Sunflower5 hr
Sep 18, 9:21 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery114 min
Sep 18, 9:49 AM CDTRiver Flood WarningJANSunflower5 days
Sep 18, 11:22 AM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more113 min
Sep 18, 5:09 PM CDTFlash Flood WarningJANKemper, Noxubee88 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.